Alert archive / Indiana / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 111, NWS Indianapolis, IN

June 13, 20055 counties in Indiana

NWS Indianapolis, IN issued this severe thunderstorm warning at Jun 13, 2005, 9:00 PM EST for 5 counties in Indiana. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 13, 2005, 9:00 PM EST (02:00 UTC)
Expired
Jun 13, 2005, 9:45 PM EST
In force
45 min
Issued by
NWS Indianapolis, IN
Area
Counties, with a storm outline in the text

Counties Fountain County, IN, Montgomery County, IN, Parke County, IN, Putnam County, IN, Tippecanoe County, IN

The radar

The Indianapolis radar (KIND), 77 km from the middle of the area, began a volume at 02:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 13, 6:35 PM ESTSevere Thunderstorm WatchSPC4 hr

The nearest sounding before it

Lincoln, IL (KILX), launched 00:00Z, 2.0 hours before the alert went out and 131 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 00:00Z on 2005-06-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1265 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 00:00Z on 2005-06-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 91 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1265 J/kg
Mixed-layer CIN
-24 J/kg
Mixed-layer LCL
1403 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
91 m²/s²
0-3 km storm-relative helicity
152 m²/s²
Significant tornado parameter
0.4
Supercell composite
3.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KIND 140200
SVRIND
INC045-107-121-133-157-140245-
/O.NEW.KIND.SV.W.0111.050614T0200Z-050614T0245Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
900 PM EST MON JUN 13 2005

THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EASTERN FOUNTAIN COUNTY IN WEST CENTRAL INDIANA
  MONTGOMERY COUNTY IN WEST CENTRAL INDIANA
  THIS INCLUDES THE CITY OF CRAWFORDSVILLE
  PARKE COUNTY IN WEST CENTRAL INDIANA
  NORTHERN PUTNAM COUNTY IN WEST CENTRAL INDIANA
  SOUTHERN TIPPECANOE COUNTY IN WEST CENTRAL INDIANA

* UNTIL 945 PM EST

* AT 858 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
  EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE          
  EXTENDING FROM 13 MILES WEST OF LAFAYETTE TO 18 MILES WEST OF      
  CRAWFORDSVILLE TO 10 MILES NORTH OF TERRE HAUTE...AND MOVING       
  EAST AT 40 MPH.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  WINGATE AROUND 905 PM EST
  WAYNETOWN AROUND 910 PM EST
  WAVELAND AROUND 915 PM EST
  RUSSELLVILLE AROUND 920 PM EST

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS. THIS STORM HAS THE POTENTIAL TO CAUSE SERIOUS
INJURY AND SIGNIFICANT DAMAGE TO PROPERTY.

LAT...LON 4031 8725 3963 8738 3961 8676 4032 8672

$$

NIELD
2 follow-up statements
000 
WWUS53 KIND 140223
SVSIND

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
923 PM EST MON JUN 13 2005

INC045-121-140233-
/O.CAN.KIND.SV.W.0111.000000T0000Z-050614T0245Z/
FOUNTAIN-PARKE-
923 PM EST MON JUN 13 2005

...THE SEVERE THUNDERSTORM WARNING FOR PARKE AND FOUNTAIN COUNTIES IS
CANCELLED...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM EST
MONDAY EVENING FOR WESTERN INDIANA.

LAT...LON 4028 8709 3997 8709 3989 8701 3963 8702
      3961 8676 4029 8672

$$

INC107-133-157-140245-
/O.CON.KIND.SV.W.0111.000000T0000Z-050614T0245Z/
MONTGOMERY-PUTNAM-TIPPECANOE-
923 PM EST MON JUN 13 2005

...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 945 PM EST FOR
NORTHERN PUTNAM...MONTGOMERY AND SOUTHERN TIPPECANOE COUNTIES...

AT 921 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE 
EXTENDING FROM LAFAYETTE TO CRAWFORDSVILLE TO 18 MILES NORTHEAST OF 
TERRE HAUTE...MOVING EAST AT 40 MPH.

SEVERE THUNDERSTORMS WILL BE NEAR...
  DARLINGTON AROUND 930 PM EST
  LADOGA AROUND 935 PM EST
  ROACHDALE AROUND 940 PM EST

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM EST
MONDAY EVENING FOR WESTERN INDIANA.

LAT...LON 4028 8709 3997 8709 3989 8701 3963 8702
      3961 8676 4029 8672

$$

NIELD
000 
WWUS53 KIND 140244
SVSIND

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
944 PM EST MON JUN 13 2005

INC107-133-157-140254-
/O.EXP.KIND.SV.W.0111.000000T0000Z-050614T0245Z/
MONTGOMERY-PUTNAM-TIPPECANOE-
944 PM EST MON JUN 13 2005

...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN PUTNAM...MONTGOMERY
AND SOUTHERN TIPPECANOE COUNTIES EXPIRES AT 945 PM EST...

THE THUNDERSTORMS HAVE WEAKENED TO BELOW SEVERE LIMITS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM EST
MONDAY EVENING FOR WESTERN INDIANA.

LAT...LON 4028 8709 3997 8709 3989 8701 3963 8702
      3961 8676 4029 8672

$$

NIELD

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Indianapolis, IN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 13, 2:40 PM EST, 6 hours 20 minutes earlier.

Area forecast discussion, Jun 13, 2:40 PM EST, 6 hours 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
240 PM EST MON JUN 13 2005

.DISCUSSION...

FORECAST FOCUS IS ON CHANCES FOR THUNDERSTORMS TONIGHT INTO TUESDAY.

AT 19Z REMNANTS OF ARLENE WERE ACROSS LWR MI. TSRA WERE ACROSS FAR
NWRN IN AND BACK ACROSS SRN IL. DEWPOINTS IN THE LOWER 70S AND TEMPS
IN MID 80S WERE PRESENT ACROSS THE FORECAST AREA /FA/ ALONG WITH
SOME CU.

MODELS IN DECENT AGREEMENT WITH OVERALL PATTERN THROUGH THE SHORT
TERM. SOME DIFFERENCES IN HANDLING OF UPPER LOW IN THE
EXTENDED...FOR NOW FAVORED THE ECMWF WHICH KEEPS UPPER SYSTEM TO OUR
EAST.

SCT TSRA ACROSS SRN IL MAY MOVE INTO FA THIS EVENING...SO KEPT CHC
POPS HERE. MAIN ACTION WOULD BE OVERNIGHT AS UPPER LOW APPROACHES FM
THE W AND LOW LEVEL JET MOVES INTO OH VALLEY. EXPECT SOME TSRA TO
DEVELOP ACROSS IL AND MOVE INTO FA. HOWEVER...NAM HINTING AT BEST
THREAT FOR TSRA TO BE N OF FA AS UPPER IMPULSES MOVE NE AROUND
APPROACHING UPPER LOW. THUS WILL KEEP POPS IN CHC CATEGORY FOR NOW.
THIS IS MUCH ABOVE MAV NUMBERS BUT NOT QUITE AS HIGH AS MET VALUES.
SEVERE STORMS ALSO POSSIBLE AND WILL CONTINUE MENTION IN HWO. AS FAR
AS TEMPS...HIGH MOISTURE CONTENT OF THE ATMS WILL KEEP LOWS NEAR 70
DEGREES...WHICH IS REFLECTED BY GUIDANCE.

ON TUE...OVERNIGHT CONVECTION SHOULD BE OUT OF FA EARLY. COLD FRONT
TO MOVE INTO WRN FA DURING THE MORNING AND THEN ACROSS ERN FA DURING
THE AFTN. NOT A LOT OF LOW LEVEL CONVERGENCE NOTED ALONG FRONT...SO
AGAIN KEPT POPS IN CHC CATEGORY. STRONGEST STORMS SHOULD BE IN ERN
FA DUE TO TIMING AND AFTN HEATING. WITH SOME SUN EXPECTED AND NO
REAL COLD PUSH RIGHT BEHIND FRONT...MAV HIGHS LOOK TOO COOL. WENT
CLOSER TO MET/FWC VALUES.

LINGERING SHRA POSSIBLE TUE NIGHT IN WRAP AROUND ACROSS NRN FA AND
THEN AGAIN WED AFTN AS COLDER AIR MOVES DOWN. OTHERWISE DRY FORECAST
INTO EARLY NEXT WEEK.

&&

.IND WATCHES/WARNINGS/ADVISORIES...NONE.

&&

CS/CP
Hazardous weather outlook, Jun 13, 7:10 PM EST, 1 hour 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
710 PM EST MON JUN 13 2005

INZ021-028>031-035>049-051>057-060>065-067>072-141100-
BARTHOLOMEW-BOONE-BROWN-CARROLL-CLAY-CLINTON-DAVIESS-DECATUR-
DELAWARE-FOUNTAIN-GREENE-HAMILTON-HANCOCK-HENDRICKS-HENRY-HOWARD-
JACKSON-JENNINGS-JOHNSON-KNOX-LAWRENCE-MADISON-MARION-MARTIN-MONROE-
MONTGOMERY-MORGAN-OWEN-PARKE-PUTNAM-RANDOLPH-RUSH-SHELBY-SULLIVAN-
TIPPECANOE-TIPTON-VERMILLION-VIGO-WARREN-
710 PM EST MON JUN 13 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.

.DAY ONE...TONIGHT

A LINE OF SEVERE THUNDERSTORMS WILL RACE ACROSS CENTRAL INDIANA
TONIGHT. THIS LINE OF STORMS WILL BE CAPABLE OF PRODUCING DAMAGING
STRAIGHT LINE WINDS IN EXCESS OF 60 TO 70 MPH.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

SCATTERED THUNDERSTORMS WILL DEVELOP ON TUESDAY AS A COLD FRONT
MOVES ACROSS THE STATE. SOME OF THESE STORMS MAY BE SEVERE DURING
THE AFTERNOON...MAINLY EAST OF A KOKOMO TO BLOOMINGTON LINE. THE
PRIMARY THREATS WOULD BE DAMAGING WINDS AND LARGE HAIL.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE REQUIRED TONIGHT.
&&

MORE INFORMATION CAN BE FOUND AT OUR WEBSITE...

HTTP://WWW.CRH.NOAA.GOV/IND

In the hours before

Local storm report, Jun 13, 5:00 PM EST, 4 hours before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
500 PM EST MON JUN 13 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0546 PM     TORNADO          4 W VERNON              38.99N 85.69W
06/12/2005                   JENNINGS           IN   LAW ENFORCEMENT

            TORNADO NEAR 2910 SOUTH AND COUNTY ROAD 850 WEST NEAR
            HAYDEN.

0711 PM     HEAVY RAIN       2 E NORTH VERNON        39.01N 85.59W
06/12/2005  0.00 INCH        JENNINGS           IN   AMATEUR RADIO

            2.75 INCHES OF RAIN REPORTED BY HAM RADIO.

0711 PM     FLOOD            GREENSBURG              39.34N 85.48W
06/12/2005                   DECATUR            IN   TRAINED SPOTTER

            4 INCHES OF WATER OVER THE ROADWAYS.

0716 PM     TSTM WND DMG     4 SW GREENWOOD          39.57N 86.17W
06/12/2005                   JOHNSON            IN   TRAINED SPOTTER

            TREES DOWN NEAR THE INTERSECTION OF 700 NORTH AND 875
            WEST. SPOTTER WAS NOT SURE OF THE TIME OF THIS EVENT BUT
            NOTICED THE TREES DOWN.

0745 PM     TORNADO          INDIANAPOLIS            39.78N 86.15W
06/12/2005                   MARION             IN   NWS STORM SURVEY

            F0 TORNADO WITH WINDS NEAR 70 MPH OCCURRED ON THE SOUTH
            SIDE OF INDIANAPOLIS ALONG PENNSYLVANIA AVENUE NEAR TROY
            AVENUE. NUMEROUS TREES WERE SNAPPED OFF. RESIDENTS ALSO
            REPORTED SEEING THE TORNADO AS IT BRIEFLY TOUCHED DOWN.

0800 PM     FLOOD            LEBANON                 40.05N 86.47W
06/12/2005                   BOONE              IN   TRAINED SPOTTER

            STREET FLOODING REPORTED

0937 PM     FLASH FLOOD      MUNCIE                  40.20N 85.39W
06/12/2005                   DELAWARE           IN   EMERGENCY MNGR

            UNDERPASS HAD 2 FEET OF WATER. WATER RESCUE GOING ON WITH
            VEHICLES.

&&

MKOCH
Local storm report, Jun 13, 5:56 PM EST, 3 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
556 PM EST MON JUN 13 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0555 PM     HAIL             CLINTON                 39.66N 87.41W
06/13/2005  0.25 INCH        VERMILLION         IN   LAW ENFORCEMENT

&&

MSHARTRA

The office that day

Everything else NWS Indianapolis, IN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 13, 8:19 PM ESTSevere Thunderstorm WarningINDClay, Fountain, Parke, Vermillion, Vigo, Warren41 min
Jun 14, 2:14 AM ESTSevere Thunderstorm WarningINDFountain, Parke, Vermillion, Warren33 min
Jun 14, 2:40 AM ESTSevere Thunderstorm WarningINDTippecanoe35 min
Jun 14, 11:00 AM ESTSevere Thunderstorm WarningINDJackson, Jennings45 min
Jun 14, 11:37 AM ESTSevere Thunderstorm WarningINDJennings29 min

Nearby

Severe Thunderstorm Warnings in Indiana, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.